|Kaletra/Truvada side effects
Mar 23, 2007
I am on a phase IV clinical trial of truvada/kaletra. It is my first regimine. It has worked well. I began with a VL of 107,000 and CD4 of 197. I am now undetectable and over 400. CD4% is now 34%. All this seems like great news, but the side effects don't seem to be diminishing. I have had diarrhea since beginning the meds which has been approx. 20 weeks ago. Gas is also another issue that is fairly extreme. Is there anything I can do to minimize these side effects?
Response from Dr. Henry
That is a common side effect of that regimen. Increasing fiber content (ie oat bran) helps some. Calcium supplements (such as an Os-cal/day) seem to help some patients as well. Steady or as needed use of immodium or lomotil also can be useful for some patients. Evaluating for lactose intolerance (managed with Lactaid)or some other food intolerance (can be helped by Beano) also can bring relief for some. Anti gas meds (like simethicone) seem to help a relatively small % of patients. KH
HAART and KS
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
- Can You Have Sex While Being Treated For Std?
- How Often Does Chlamydia Cause You To Be Sterile In Women?
- Physical Effects Of Stds
- Sexually Transmitted Disease That Cause Numbness
- Can An Hiv-positive Person Attend Nursing School?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.